MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that leakage of the capiox device was noticed by the perfusionist when they started the priming of the oxygenator before the start of surgery.The device was replaced with a fresh one from stock and the surgery was not interrupted.The event occurred pre-treatment.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3: patient sex: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e2: health professional: unknown e3: occupation: others g4: pma/510(k): k130280 the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to provide the completed investigation results.Visual and magnifying inspections of the actual sample found that the distal end of bcp port had been deformed.No anomaly such as damage was found in other sections.Leak test of the actual sample: the actual sample was installed into a circuit consisting of tubes, and the colored saline solution was circulated through the actual sample at a flow rate of 1.5 l/min.No leakage was found.The blood channel of actual sample was filled with colored saline solution, the blood outlet side was clamped, and pressure of 2 kgf/cm2 was applied from the blood inlet side into the blood channel.No leakage was found.The water channel was filled with colored water, the water outlet side was clamped, and pressure of 3 kgf/cm2 was applied from the water inlet side into the water channel.No leakage was found.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, no leakage was found in the actual sample.In ashitaka factory, 100% leak test, and 100% visual inspection at the time of attaching a cap to the port are performed.Therefore, it was not possible to determine when the deformation occurred at the bcp port from the condition of actual sample, and it was not possible to clarify the causal relationship with the leakage.Relevant instructions for use (ifu) reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx05 oxygenator and reservoir." "band all connections in the circuit.".

Brand Name
CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18650080
Report Number9681834-2024-00006
Device Sequence Number15519831
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public04987350781772
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX05RW
Device Lot Number221025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown